Jump to content
Sign in to follow this  
HELPineedsomebody

hearing voices, and things... i guess?

Recommended Posts

here’s the deal. i was very recently put on a low dose of abilify for bipolar. i’ve never been on any kind of drug like this, this was the first time i even saw a  psychiatrist. Anyway, my symptoms weren’t that bad in the first place. of course i would have some episodes every few months lasting a few hours or so but nothing too horrible. sense i started abilify i guess my symptoms have been better? my mom says so but i thinks it’s just cause it turns me into a zombie so i’m not as energetic. BUT lately ive been hearing people in my house almost like they are in the room next to me or i hear knocking/scratching and sometimes crying?? (i do have two cats but this is not cat kind of scratching) idk if this is normal or what and i just need a little help. thanks.

Share this post


Link to post
Share on other sites

Hi HELPineedsomebody,

I am very sorry to hear that you are having these experiences - they sound frightening and troubling, and probably were not what you were expecting from a medication.

I would certainly suggest that you inform your provider of these recent hallucinatory experiences.  Regarding feeling like a zombie, this is not an uncommon response while your body becomes accustomed to the medication - generally the sedation and other anticholinergic effects will lessen over time.  With the "hearing people," this is where I mentioned that you should call and inform your provider.  There is a possibility that the dose simply needs to be increased, which is done with many individuals, or it may be a side effect that your provider will consider aripiprazole-related.  Either way, it is something on which you should seek a professional opinion.

I hope this is helpful.  The fact that you were tolerating the medication fairly well, aside from reported sedation, is a good sign.  As long as you keep your provider apprised of the recent experiences you have been facing, you will be staying on track with your treatment.  Please be sure to keep us posted!

Share this post


Link to post
Share on other sites

Dear HELPineedsomebody,

I can only reiterate what PoeticProse said. Our brains are all pretty unique in their chemistry which usually means that the doc has to tweak our medicine to get it just right for us as individuals. Hearing and/or seeing things can definitely be a side effect of your new meds and should be immediately reported to your doc for correction. Hang in there and do keep track of emotional and physical changes and be sure to report anything out of the ordinary for you, to your doctor. Keeping you in my prayers. Hang in there!

Share this post


Link to post
Share on other sites

Hey 

I take this drug too, I haven’t had the best experience with it, but I think it would be a good idea if you speak to your doctor. Stay strong, it will get better. There are tons of medications out there, it’s just finding the right one / dose for you as everyone is different. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...